Alert archive / Missouri / Wind Advisories in 2013
Wind Advisory 4, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Nov 8, 2013, 8:21 AM CST for 19 counties in Missouri; 5 counties in Kansas. It took effect at Nov 8, 2013, 9:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2013, 8:21 AM CST (14:21 UTC)
- In effect from
- Nov 8, 2013, 9:00 AM CST
- Expired
- Nov 8, 2013, 5:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
All 24 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Livingston County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Ray County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 109 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 2.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
808 WWUS73 KEAX 081421 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 821 AM CST FRI NOV 8 2013 ...STRONG SOUTHERLY WINDS EXPECTED ACROSS NORTHWEST MISSOURI AND EASTERN KANSAS TODAY... KSZ025-102>105-MOZ001>006-011>015-020>023-028>030-037-082230- /O.NEW.KEAX.WI.Y.0004.131108T1500Z-131108T2300Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS- GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY- JACKSON- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE 821 AM CST FRI NOV 8 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: STRONG AND GUSTY WINDS ARE EXPECTED ACROSS MOST OF NORTHWEST MISSOURI AND ADJACENT EASTERN KANSAS BETWEEN 10 AM AND 5 PM THIS AFTERNOON. THE GREATEST IMPACT WILL OCCUR IN AREAS ALONG AND WEST OF A PRINCETON TO CARROLLTON LINE. * WINDS: SOUTHEAST WINDS WILL STRENGTHEN TO BETWEEN 20 AND 30 MPH THIS MORNING...AND THEN SHIFT TOWARD THE SOUTH-SOUTHWEST THIS AFTERNOON WITH SPEEDS OF 30 TO 35 MPH. FREQUENT GUSTS OVER 40 MPH ARE EXPECTED FROM THE LATE MORNING THROUGH MUCH OF THE AFTERNOON HOURS. * IMPACTS: STRONG AND VERY GUSTY CROSS WINDS WILL MAKE TRAVEL EXTREMELY DIFFICULT ON EAST-WEST ROADS...SUCH AS INTERSTATE 70 WEST OF KANSAS CITY...HIGHWAY 36 AND HIGHWAY 136. ADDITIONALLY...WINDS OF THIS MAGNITUDE WILL BE CAPABLE OF BLOWING AROUND LOOSE OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ BOOKBINDER
3 follow-up statements
615 WWUS73 KEAX 081704 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1104 AM CST FRI NOV 8 2013 ...STRONG SOUTHERLY WINDS EXPECTED ACROSS NORTHWEST MISSOURI AND EASTERN KANSAS THIS AFTERNOON... KSZ025-102>105-MOZ001>006-011>015-020>023-028>030-037-082300- /O.CON.KEAX.WI.Y.0004.000000T0000Z-131108T2300Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS- GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY- JACKSON- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE 1104 AM CST FRI NOV 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: STRONG AND GUSTY WINDS ARE EXPECTED TO OVERSPREAD MOST OF NORTHWEST MISSOURI AND ADJACENT EASTERN KANSAS THIS AFTERNOON. THE GREATEST IMPACT WILL OCCUR IN AREAS ALONG AND WEST OF A PRINCETON TO CARROLLTON LINE. * WINDS: SOUTHEAST WINDS WILL STRENGTHEN TO BETWEEN 15 AND 25 MPH THROUGH THE NOON HOUR...AND THEN SHIFT TOWARD THE SOUTH-SOUTHWEST THIS AFTERNOON WITH SPEEDS OF 30 TO 35 MPH. FREQUENT GUSTS OVER 40 MPH ARE EXPECTED BETWEEN NOON AND 4 PM. * IMPACTS: STRONG AND VERY GUSTY CROSS WINDS WILL MAKE TRAVEL EXTREMELY DIFFICULT ON EAST-WEST ROADS...SUCH AS INTERSTATE 70 WEST OF KANSAS CITY...HIGHWAY 36 AND HIGHWAY 136. ADDITIONALLY...WINDS OF THIS MAGNITUDE WILL BE CAPABLE OF BLOWING AROUND LOOSE OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$ WFO EAX
219 WWUS73 KEAX 082042 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 242 PM CST FRI NOV 8 2013 ...STRONG SOUTHERLY WINDS TO CONTINUE ACROSS NORTHWEST MISSOURI AND EASTERN KANSAS THROUGH 5 PM... KSZ025-102>105-MOZ001>006-011>015-020>023-028>030-037-082300- /O.CON.KEAX.WI.Y.0004.000000T0000Z-131108T2300Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS- GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY- JACKSON- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE 242 PM CST FRI NOV 8 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * TIMING: STRONG AND GUSTY SOUTH WINDS WILL CONTINUE ACROSS MOST OF NORTHWEST MISSOURI AND ADJACENT EASTERN KANSAS THIS AFTERNOON. THE GREATEST IMPACT WILL OCCUR IN AREAS ALONG AND WEST OF A PRINCETON TO CARROLLTON LINE...AND FROM KANSAS CITY NORTHWARD TO THE IOWA BORDER. * WINDS: SOUTH WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS AS HIGH AS 45 MPH...WILL CONTINUE THROUGH 5 PM WITH WINDS GRADUALLY DIMINISHING AFTER SUNSET. * IMPACTS: STRONG AND VERY GUSTY CROSS WINDS WILL MAKE TRAVEL EXTREMELY DIFFICULT ON EAST-WEST ROADS...SUCH AS INTERSTATE 70 WEST OF KANSAS CITY...HIGHWAY 36 AND HIGHWAY 136. ADDITIONALLY...WINDS OF THIS MAGNITUDE WILL BE CAPABLE OF BLOWING AROUND LOOSE OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. && $$
452 WWUS73 KEAX 082253 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 453 PM CST FRI NOV 8 2013 KSZ025-102>105-MOZ001>006-011>015-020>023-028>030-037-090000- /O.EXP.KEAX.WI.Y.0004.000000T0000Z-131108T2300Z/ ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-ANDREW-DE KALB-DAVIESS- GRUNDY-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-PLATTE-CLAY-RAY- JACKSON- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE... PARKVILLE...PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS... RICHMOND...KANSAS CITY...INDEPENDENCE 453 PM CST FRI NOV 8 2013 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL OCCASIONALLY GUST TO 30 MPH LATE INTO THE EVENING HOURS. HOWEVER...GUSTS EXCEEDING 45 MPH ARE NO LONGER EXPECTED...AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ CUTTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Nov 8, 5:12 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Nov 8, 5:12 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 512 AM CST Fri Nov 8 2013 .SHORT TERM...(Today through Sunday) Issued at 315 AM CST FRI NOV 8 2013 Early this morning, a surface ridge of high pressure is residing over the area making for a cool start to the day. The surface ridge will quickly push east into the Tennessee River Valley this morning. As this occurs, a upper level shortwave will move into the northern Plains forcing a cold front into the Plains states. This will tighten the pressure gradient across the area allowing for strong southerly winds between 20-30 MPH with gusts to 30-40 MPH today. This will also help push temperatures above average into the upper 50s to mid 60s. Tonight the aforementioned upper level shortwave moves into the Upper Midwest and into the Great Lakes on Saturday. This will force a trailing weak cold front through the area on Saturday. However, with a lack of cold air behind this front, temperatures will continue to remain above average in the low to mid 60s. Saturday night another cool surface ridge of high pressure will move into the area from the northern Plains. With mostly clear skies and light winds, a good radiational cooling setup will be in place. As such, opted for the cooler side of guidance with lows near 30 across the Iowa/Missouri border to the mid to upper 30s across central Missouri/eastern Kansas. High pressure will continue to reside over the area Sunday. With little mixing and a cool start to the day expect high temperatures to return to near average in the 50s. .LONG TERM...(Monday through Thursday) Issued at 315 AM CST FRI NOV 8 2013 Medium range models are coming into better alignment on a highly amplified pattern developing early next week that will bring a significantly cold airmass into the area Monday night and Tuesday. Both GFS and ECMWF have sped up the arrival of this airmass with cold frontal passage now timed into the forecast area Monday afternoon and evening. GFS is particularly fast bringing the front in early in the day. If this model verifies then forecast highs on Monday are much too warm, but will continue with a model blend solution for now which incorporates the slower ECMWF. Moisture won't have too much time to return to the region behind Sunday's high pressure, but there could be enough shallow moisture ahead of Monday's front to squeeze out a few rain showers or even light non-accumulating snow as the front blasts through. Cold air advection behind the front will be strong and should keep highs on Tuesday in the middle to upper 30s while temperatures Tuesday night drop into the 20s. Could even see some teens Tuesday night with an anomalously deep surface high settling in. Upper level flow will flatten somewhat by Wednesday and Thursday as the very deep surface high shifts east of the area. This will allow temps to moderate somewhat but still remain several degrees below normal. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 512 AM CST FRI NOV 8 2013 The main concern for aviators this TAF period will be the strong southerly winds beginning mid morning and continuing until around sunset. Expect SSE winds around 10kts this morning to pick up around 15Z to 20-25kts with gusts to 25-35kts. Winds will diminish around 00Z but remain out of the south between 10-15kts. Winds will further diminish to 5-10kts after midnight while veering to the southwest. Otherwise, expect VFR conditions with just scattered high and mid level clouds today. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...73 LONG TERM...Hawblitzel AVIATION...73
Hazardous weather outlook, Nov 8, 4:46 AM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 446 AM CST FRI NOV 8 2013 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 446 AM CST FRI NOV 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS APPROACHING 25 MPH SUSTAINED...WITH GUSTS APPROACHING 35 TO 40 MPH WILL AFFECT MOST OF EASTERN KANSAS AND WESTERN AND NORTHERN MISSOURI. WINDS WILL PICK UP IN THE LATE MORNING HOURS, AND WILL PERSIST THROUGH SUNSET BEFORE DIMINISHING AROUND 7 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL MOVE THROUGH THE REGION MONDAY NIGHT. A FEW RAIN OR SNOW SHOWERS MAY ACCOMPANY THIS FRONT INTO THE AREA ON TUESDAY. AT THIS TIME...ACCUMULATING SNOWS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MELL
Nearby
Wind Advisories in Missouri, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.